MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 CURVED-TIP

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 CURVED-TIP
Model Number 480545-06
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has issued a return material authorization (rma) to have the device returned.However, isi has not received the instrument involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary segmentectomy surgical procedure, the curved tip sureform 45 stapler instrument was used in three fires and worked as intended.During the fourth fire, the customer used a white reload and when the curved tip sureform 45 stapler instrument was closed (artery between the jaws, not clamped yet), the surgeon suddenly lost control of the instrument and it started moving upward.Use of the instrument was discontinued, and it was replaced to the backup.The procedure was completed with no reports of patient injury.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the issue occurred with the surgeon¿s head inside the surgeon console¿s high resolution stereo viewer (hrsv).The issue did not occur while the surgeon was attempting to manipulate instruments from the surgeon side console (ssc).The issue was related to the 45 sureform stapler moving on its own when surgeon was not trying to move the instrument.The timing of the instrument was not appropriate and there was no shakiness and/or friction observed.There was no instrument-to-instrument or system arm-to-arm interference.There were no external collisions.The issue was resolved by replacing the instrument with a back-up.There were no images available.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 CURVED-TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23429712
Report Number2955842-2025-42592
Device Sequence Number15836753
Product Code NAY
UDI-Device Identifier10886874117597
UDI-Public(01)10886874117597(10)K14250327
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K190999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480545-06
Device Catalogue Number480545
Device Lot NumberK14250327 0096
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer10/23/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown